MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE5 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B500
Medical Device Problem Codes Degraded (1153); Unstable (1667); Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding instability due to baseplate malposition involving a triathlon baseplate was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as product remains implanted.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery.High activity level may be considered a secondary factor to increase the adverse effects of instability.No device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery.High activity level may be considered a secondary factor to increase the adverse effects of instability.No device-related factors are associated with any of the implanted devices.Because optimal component position is the responsibility of the surgeon, root cause of failure is procedure-related factors.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
Poly wear on triathlon knee need knee revision.Update based on the medical review, qs 21 may 2019: "relevant clinical history and time lines" [.] "clinical examination and x-rays were reported as ¿normal¿ but a diagnostic arthroscopy of the left knee documented wear in both the medial and lateral posterior segments of the bearing.Moderate instability was shown during arthroscopy." [.] "conclusion of assessment: baseplate malposition in excessive posterior tibial slope of 10° has contributed to flexion instability of the knee arthroplasty causing the femoral component to ride over the posterior tibial bearing border with consequent polyethylene wear with pain requiring revision surgery." [.].

Brand Name
TRIATHLON PRIM BEAD PA SZE5 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8699398
Report Number0002249697-2019-02258
Device Sequence Number11413143
Product Code MBH
UDI-Device Identifier07613327041378
UDI-Public07613327041378
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue Number5526B500
Device Lot NumberSTA4N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight83